Journal article icon

Journal article

Two-dimensional Stokes and Hele-Shaw flows with free surfaces

Abstract:

We discuss the application of complex variable methods to Hele-Shaw flows and two- dimensional Stokes flows, both with free boundaries. We outline the theory for the former, in the case where surface tension effects at the moving boundary are ignored. We review the application of complex variable methods to Stokes flows both with and without surface tension, and we explore the parallels between the two problems. We give a detailed discussion of conserved quantities for Stokes flows, and relat...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1017/S0956792599003964

Authors


Cummings, LJ More by this author
More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Journal:
EUROPEAN JOURNAL OF APPLIED MATHEMATICS
Volume:
10
Issue:
6
Pages:
635-680
Publication date:
1999-12-05
DOI:
ISSN:
0956-7925
URN:
uuid:ac7e1f41-aba7-4f8f-8a4e-890529ecea09
Source identifiers:
171
Local pid:
pubs:171
Language:
English

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP